Catheter-directed thrombolysis is becoming increasingly considered in the treatment of acute ileofemoral deep vein thrombosis. By targeting occlusive thrombi early, it is possible to mitigate the symptoms of post-thrombotic syndrome, which include oedema, pain, and ulceration. NICE guidelines recommend the use of catheter-directed thrombolysis in those without contraindications to treatment. The main risk of thrombolysis is bleeding; however, other side effects such as allergy have been reported. We present a 50-year-old man who presented with an acute left-sided ileofemoral deep vein thrombosis. He underwent catheter-directed thrombolysis in our centre to good effect, and ultimately he required stenting due to the presence of a May–Thurner lesion. His first day of thrombolysis, however, was complicated by a massive systemic inflammatory response syndrome response resulting in pyrexia and tachycardia, rigors, and myalgia. His deterioration in observations corresponded with a huge rise in D-dimer levels from an admission baseline of 1465 ng/ml to 182,835 ng/ml. We hypothesize that rapid breakdown of thrombus in this patient resulted in a lysis-type syndrome, presenting with a systemic inflammatory response syndrome response. Several questions are raised here including why the patient responded in this way, and whether there could be a way to predict response ahead of time? Fortunately, our patient came to no harm and continues to do well, with no evidence of further thrombosis on surveillance ultrasound. This case highlights an important complication of thrombolysis and reminds us that complications are not just limited to bleeding. Despite the short-term effects in this young fit patient, concerns must be raised about potential safety in the frailer and more elderly patient demographic in which such a large inflammatory response could be more detrimental.